Skip to content
totally amazing!!!!
avatar
sparkyar posted:
Hello all
I hope this finds everyone if not in good health I hope you find yourself in good spirits...I have had an amazing discovery for myself this last week. I have been working some REALLY long hours (minimal 50 hours a week but mostly 70 hours a week) and since I work in healthcare it is also VERY stressful..
I injured myself about a month ago and tried to hold out to see if I would get better, (wishful thinking huh?) I also was getting sick with another sinus infection, and had a bad bought with the stomach bug, (thankfully I did not catch the other "bug" that was gong around that was so much worse) I went to the doctor and had him give me a script for antibiotic, while there I had him look at my foot which I injured. Good news/bad news was that there was no obvious break so he thought I have pulled or torn a legitimate in the side of my foot.
In doing this I received a script for steroids and an orthopedic shoe to be made special for me. The steroid was on a heavy dose at first to a minimal at the end for the week. But because I work some totally horrible hours I was not able to take them as written. However I did see an AMAZING change in my energy level stamina, and had a quarter of the pain I have suffered with for the last 12 years!!! I was happy and was even able to enjoy my life again for this week....
Needless to say I have avoided my specialist appointment because I am so worn down and unable to keep a regular scheduled medicine/exercise regime. I have made an appointment to with him to see if there is a possibility that I may receive a regular steroid maybe once a month to help me. I am sure most of you probably knew about this already but I am just finding out this "new" information about the steroids.. I am SO thankful!!!!
Reply
 
avatar
dollbug responded:
Hello....MiMi in NC.....I do NOT think that I would get too comfortable on being on steriods....they are only used for a very short time span...and you should take them as directed by your doctor....they prescribe it the way they do for a reason....and it is important to take them as directed...

Anyway....I am glad that you had a good week...I can NOT even imagine working 40 hours a week....forget what you are trying to work...as a FMer....it is really important to learn how to pace, pace and pace some more....if not...when we get to a breaking point...we pay and pay dearly for it...

Sometimes, things are not as good as they seem....I have learned the hard way about this...

Take care and good luck...


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
 
avatar
xperky responded:
Well, steroids are an amazing drug, however, long-term use can cause some amazingly horrible side effects. Most doctors will not prescribe them except where a disease causes worse problems than the steroids. I hate to burst your bubble!

Some diseases for which steroids are used are RA, in which the disease can cause crippling and even death; and MS, where the disease can cause loss of function or motor movements, etc.

I took prednisone for a year. It took many months to be able to taper off it. It helped my leg pain tremendously. At the time I had an inflamed spine causing troubles. I think the prednisone was treating my undiagnosed FM wonderfully too. I wish it were something we could all take for our FM problems.

At least you had a good week! What a nice break it must have been. I wish we could have low doses of prednisone periodically. I like your idea, but you should also educate yourself about the problems with long-term use before taking it, please.
With Compassion,
Margaret
 
avatar
booch007 responded:
You will hear from all the fmily, that steroids are a double edged sword.

I hear it all the time, the "wonderful" feeling when you receive the stress load of this med.

You feel young and alive...years younger. BUT in the meantime, your body is holding fluids...hunger increases and you gain weight, your adrenal glands shut down as (why should they work if you are taking their job from them). This med is dangerous........so necessary when necessary, but not good for the body.

Over time you develop bone loss, cataracts and a slew of other side effects. Look up the med and see long term effects. SO SAD as it really helps you for a bit.

So enjoy while you can, then come back down to earth.

We use this in hospice in end of life when *long term" dosen't matter. It gives a feeling of wellbeing to the patient and increases their appetite....able to move a bit better and eases their suffering.

BUT in the real world, this is not a med you choose to be on due to it's double edge. NOT worth the side effects it offers.

If you ask those who take this all the time they will tell you they hate it!

Sorry no magic bullet . Nancy B
 
avatar
TammySG replied to booch007's response:
I have osteoarthritis in both knees and need joint replacements. Three times a year I get steroid injections into my knees to reduce the inflamation & pain. It is the last defense and the next step is replacement, which I don't want to do until I absolutely have to. I'm scared, because the last round didn't make much of a difference at all. I have a friend who was always getting steroid trigger injections every time she went to the doctor - every couple of months - for her fibromyalgia. Now she has a stress fracture in her foot for the second time without any type of accident or injury that she can recall. She had surgery on her foot the last time and they removed part of the bone because it had died. I believe I remember hearing that steroids can result in brittle bones that break easily. Its just what I remember, which with "fibro fog," well, you know how that goes. So yes, steroids can be beneficial, but they may come with a cost. You would be wise to be careful, and enjoy your increased energy while you can.


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
191 of 208 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.